MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM

CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM
Model Number Template
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Examination of the production records of the involved item indicated it was manufactured according to specification.The implant was not available to the company;thus, its physical examination was not possible.According to information provided to the company by the surgeon, in order to adjust screw tulip, lateral forces were allied on the screw while it was half way inserted into the pedicle.This resulted in screw breakage.
 
Event or Problem Description
During a surgery with the carboclear pedicle screw system, for the treatment of an oncological patient, a screw was inserted only half way into the l5 pedicle due to patient anatomy and the need to connect to s1 vertebra.When the surgeon tried to adjust the tulip, the screw broke.The screw was removed, and another screw was used.The surgery was successfully completed.

Brand Name
CARBOCLEAR PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
MDR Report Key11021333
Report Number9615128-2020-00013
Device Sequence Number3814203
Product Code NKB
UDI-Device Identifier07290110204372
UDI-Public(01)07290110204372(17)240501(10)77214
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173487
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model NumberTemplate
Device Catalogue NumberPNNS6555
Device Lot Number77214
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1